MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Catalog Number 66800041
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
 
Event or Problem Description
It was reported that, during a debridement procedure, it was noticed that when attempting to use a versajet exact assy, 45 degree x 14mm, its irrigation line kept detaching.The procedure was cancelled, and it is unknown if surgery will be completed later in time or if patient was involved at the time.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation.A visual examination was performed, and found that the saline feed line was detached from the pump cartridge.The end of saline line seem frayed and glue seem to be degraded it appears the failure happened at the connection point of pump cartridge.A documentation review was performed.Manufacturing records and processes.The manufacturing records and processes for the reported batch contain no contributory factors, records confirm that this batch was manufactured, meeting the required specifications.All inspection and testing requirement was met prior to release.Complaint history and escalation actions.Historical review details previous cases of this nature, which are considered isolated in scope and there are no open nor closed escalation actions.Related to this event type.A review of the device "ifu" instruction for use has found that there are adequate instructions on the safe operation and use of the, the ifu contains no insight regarding the cause of the event.A review of the product risk files, find the combination of product, event type and associated harms are anticipated, with no updates required.The probable cause is deemed to be an adhesive failure, that caused the irrigation line to become detached.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18218519
Report Number8043484-2023-00086
Device Sequence Number20261231
Product Code FQH
UDI-Device Identifier00040565124681
UDI-Public00040565124681
Combination Product (Y/N)N
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date12/29/2024
Device Catalogue Number66800041
Device Lot Number51093516
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown